Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 8, 2011, 3:21 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 9, 2011, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 3:21 PM CDT (20:21 UTC)
- In effect from
- May 9, 2011, 11:00 AM CDT
- Expired
- May 9, 2011, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6143 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS84 KAMA 082021 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-090830- /O.UPG.KAMA.FW.A.0024.110509T1600Z-110510T0300Z/ /O.NEW.KAMA.FW.W.0026.110509T1600Z-110510T0300Z/ /O.NEW.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ /O.CON.KAMA.FW.W.0025.000000T0000Z-110509T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 321 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH SUNSET THIS EVENING BEFORE DIMINISHING. ON MONDAY...SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED LATE MORNING INTO THE EARLY EVENING HOURS. ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 2 TO 5 PERCENT CAN BE EXPECTED BOTH TODAY AND MONDAY. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT ARE LIKELY ON TUESDAY. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 20 PERCENT. POOR RECOVERY OF HUMIDITY VALUES CAN ALSO BE EXPECTED MONDAY NIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 20 AND 40 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 9 PM THIS EVENING BEFORE WINDS DIMINISH BELOW 20 MPH. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP BY LATE MONDAY MORNING... CONTINUING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN TUESDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
5 follow-up statements
279 WWUS84 KAMA 090204 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 904 PM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-091300- /O.EXP.KAMA.FW.W.0025.000000T0000Z-110509T0200Z/ /O.CON.KAMA.FW.W.0026.110509T1600Z-110510T0300Z/ /O.CON.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 904 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING EXPIRED AT 9 PM CDT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING EXPIRED AT 9 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED LATE MONDAY MORNING INTO THE EARLY MONDAY EVENING. ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 2 TO 5 PERCENT CAN BE EXPECTED ON MONDAY. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT ARE LIKELY ON TUESDAY. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 20 PERCENT. POOR RECOVERY OF HUMIDITY VALUES CAN ALSO BE EXPECTED MONDAY NIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 20 AND 40 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MONDAY MORNING...CONTINUING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN TUESDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KNS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
500 WWUS84 KAMA 091038 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 538 AM CDT MON MAY 9 2011 OKZ001>003-TXZ001>020-092100- /O.CON.KAMA.FW.W.0026.110509T1600Z-110510T0300Z/ /O.CON.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 538 AM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. IN ADDITION... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS ARE LIKELY FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 3 TO 5 PERCENT ARE LIKELY TODAY. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT ARE EXPECTED ON TUESDAY. POOR RECOVERY OF RELATIVE HUMIDITY VALUES ARE ANTICIPATED TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST AGAIN TUESDAY AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
582 WWUS84 KAMA 091623 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1123 AM CDT MON MAY 9 2011 OKZ001>003-TXZ001>020-092100- /O.CON.KAMA.FW.W.0026.000000T0000Z-110510T0300Z/ /O.CON.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1123 AM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE LIKELY THROUGH EARLY THIS EVENING. ON TUESDAY... SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 3 TO 5 PERCENT WILL CONTINUE INTO THE EARLY EVENING. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT ARE EXPECTED ON TUESDAY. POOR RECOVERY OF RELATIVE HUMIDITY VALUES ARE ANTICIPATED TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST AGAIN TUESDAY AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TAB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
987 WWUS84 KAMA 092114 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT MON MAY 9 2011 OKZ001>003-TXZ001>020-100300- /O.UPG.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ /O.NEW.KAMA.FW.W.0027.110510T1700Z-110511T0200Z/ /O.CON.KAMA.FW.W.0026.000000T0000Z-110510T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 414 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR ALL OF THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY ACROSS ALL OF THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING ACROSS ALL OF THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 1 AND 5 PERCENT WILL CONTINUE INTO THE EARLY EVENING. MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT ARE EXPECTED ON TUESDAY. POOR RECOVERY OF RELATIVE HUMIDITY VALUES ARE ANTICIPATED TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES AROUND 30 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST AGAIN TUESDAY AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
265 WWUS84 KAMA 100239 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 939 PM CDT MON MAY 9 2011 OKZ001>003-TXZ001>020-101445- /O.EXP.KAMA.FW.W.0026.000000T0000Z-110510T0300Z/ /O.CON.KAMA.FW.W.0027.110510T1700Z-110511T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 939 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES... THE RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR ALL OF THE PANHANDLES. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR ALL OF THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: POOR RECOVERY OF RELATIVE HUMIDITY VALUES ARE EXPECTED TONIGHT WEST OF A PERRYTON TO GOODNIGHT LINE WITH MAXIMUM RELATIVE HUMIDITY VALUES AROUND 30 PERCENT. MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT ARE EXPECTED ON TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED AGAIN TUESDAY AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 12:41 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 8, 12:41 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1241 PM CDT SUN MAY 8 2011
.AVIATION...
DRYLINE HAS SHIFTED EAST OF THE TERMINALS WITH SOUTHWESTERLY WINDS
ACROSS THE AREA. ALTHOUGH A BIT SLUGGISH TO PICK UP...WIND SPEEDS
SHOULD INCREASE SHORTLY AFTER 18Z TO AOA 20 KNOTS WITH A FEW GUSTS
APPROACHING 30 KNOTS. WINDS WILL SUBSIDE AROUND 01Z BUT REMAIN
BETWEEN 10 AND 15 KNOTS THROUGH TONIGHT. GRADIENT ONCE AGAIN
STRENGTHENS ON MONDAY WITH SW WINDS INCREASING BY 16Z. NOT
ANTICIPATING MUCH...IF ANY...IN THE WAY OF CLOUD COVER. VFR FORECAST
CONTINUES AT ALL TERMINALS THE NEXT 24 HOURS.
TAB
&&
.PREV DISCUSSION... /ISSUED 1130 AM CDT SUN MAY 8 2011/
UPDATE...
INCREASED TODAY/S HIGHS OVER THE EAST PANHANDLES...MAINLY OFF THE
CAPROCK. ALSO...LOWERED AFTERNOON AND TONIGHT/S DEWPOINTS. ADJUSTED
HOURLY TEMPERATURE GRIDS DUE TO QUICK HEATING THIS MORNING.
DISCUSSION...
NEAR RECORD WARMTH AND CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS
AFTERNOON INTO EARLY EVENING.
TEMPERATURES HAD ALREADY RISEN WELL INTO THE 80S AS OF 11 AM ACROSS
THE PANHANDLES DUE TO ABUNDANT SUN. EXPECT THEM TO CONTINUE TO
INCREASE THROUGHOUT THE AFTERNOON.
INCREASED HIGHS IN THE EAST PANHANDLES WHERE BELIEVE MOST LOCATIONS
OFF THE CAPROCK WILL REACH 100 TO 103 DEGREES THIS AFTERNOON DUE TO
MOSTLY SUNNY SKIES AND DOWNSLOPING SOUTHWEST WINDS.
WILL BE NEAR RECORD HIGHS ACROSS THE AREA TODAY. TODAY/S RECORD HIGHS
OF 98 AT AMARILLO...99 AT BORGER...AND 96 IN DALHART MAY BE IN
JEOPARDY.
BASED ON LATEST MODEL GUIDANCE...LOWERED THIS AFTERNOON/S AND TONIGHT/S
DEWPOINTS AS THEY DEPICTED SINGLE DIGIT DEWPOINTS OVER MUCH OF THE
AREA...POSSIBLY EVEN A FEW DEGREES BELOW ZERO. THUS...HUMIDITY LEVELS
WERE LOWERED AS WELL.
PRODUCTS HAVE BEEN UPDATED.
MBS
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE NEXT HOUR OR
TWO AS WINDS INCREASE TO 20 TO 30 MPH. VERY LOW DEWPOINTS...MAINLY
BETWEEN -5 AND 10 DEGREES...AND VERY LOW RELATIVE HUMIDITY
VALUES...2 TO 10 PERCENT...CAN BE EXPECTED THIS AFTERNOON. WITH THESE
LOW DEWPOINTS...VERY POOR HUMIDITY RECOVERY CAN BE EXPECTED TONIGHT.
MAY ISSUE A FIRE DANGER STATEMENT FOR TONIGHT AS ELEVATED FIRE
WEATHER CONDITIONS MAY CONTINUE THROUGHOUT THE NIGHT WITH WINDS
AROUND 15 MPH AND HUMIDITY LEVELS AT OR BELOW 20 PERCENT.
MBS
PREV DISCUSSION... /ISSUED 644 AM CDT SUN MAY 8 2011/
AVIATION...
DEEPENING SURFACE TROF OF LOW PRESSURE OVER EXTRM ERN CO INTO EXTRM WRN
TX PNHDL TODAY WILL RESULT IN WINDY CONDITIONS AT ALL TAF SITES FROM
LATE MORNING UNTIL NEAR SUNSET. WINDS WILL DIMINISH RAPIDLY AFTER
SUNSET. JUST A FEW HIGH LEVEL CLOUDS ON OCCASION. VFR CONDITIONS NEXT
24 HOURS.
ANDRADE
PREV DISCUSSION... /ISSUED 334 AM CDT SUN MAY 8 2011/
DISCUSSION...
THE NEXT TWO DAYS ARE GOING TO FEEL VERY FAMILIAR TO RESIDENTS OF THE
PANHANDLES...WARM...WINDY...AND DRY...AGAIN. TODAY LOOKS TO BE THE
WARMEST DAY WITH CLEAR SKIES AND SOUTHWESTERLY WINDS OF 15 TO 25
MPH...FAVORABLE CONDITIONS FOR DEEP LAYER MIXING AND CONSIDERABLE
WARM AIR ADVECTION. THERE WILL BE TWO MAIN DIFFERENCES TOMORROW.
FIRST...AS THE MID LEVEL TROUGH GETS CLOSER TO THE REGION...THE WINDS
WILL BE STRONGER THAN TODAY. SECOND...EXPECT A THICK CIRRUS SHIELD TO
DEVELOP IN RESPONSE TO THE UPPER LEVEL SUB TROPICAL JET. THESE WILL
HAVE COMPETING IMPACTS...AND IT IS HARD TO TELL WHICH WILL WIN
OUT...BUT AT THIS POINT EXPECT THE CLOUDS TO HAVE SOME
IMPACT...ESPECIALLY ON TEMPERATURES. WITH MAX TEMPS TOMORROW BEING
SLIGHTLY LOWER THAN TODAY.
THE BROAD UPPER LEVEL TROUGH REMAINS OVER THE PACIFIC NORTHWEST. THE
00Z RUN OF THE GFS IS CLOSER TO THE ECMWF...NOW SHOWING THE SLOWER
SOLUTION WITH THE TROUGH NOT MOVING ACROSS THE REGION UNTIL WEDNESDAY
EVENING. CONSIDERING THE TIME OF YEAR...AND THE RELATIVELY HIGH
NUMBER OF ROSSBY WAVES...THIS SEEMS LIKE A RATHER POKEY TROUGH. AND
WHILE THERE IS SOME UNCERTAINTY IN THE MODEL SOLUTIONS CONSIDERING IT
IS THE TRANSITION SEASON...AND THERE IS SPLIT FLOW LEADING UP TO THIS
PERIOD...IT IS HARD TO IGNORE THE RELATIVELY GOOD AGREEMENT BETWEEN
THE GFS...ECMWF...AND GEM...WITH REGARDS TO THE TIMING OF THE TROUGH.
THUS...HAVE KEPT THE PREVIOUS FORECAST GOING WITH POPS ONLY IN THE
FAR EASTERN TEXAS PANHANDLE LATE TUESDAY NIGHT INTO WEDNESDAY. AHEAD
OF THIS UPPER LEVEL TROUGH WILL BE A PACIFIC COLD FRONT LEADING TO A
MODEST COOL DOWN WEDNESDAY THROUGH THE END OF THE WEEK.
WENT CLOSE TO GUIDANCE IN THE EXTENDED...EXCEPT KEPT THE FORECAST
DRY THROUGH THE WEEKEND. WHILE THE MOS GUIDANCE IS HINTING AT SOME
PRECIP TOWARDS THE END OF THE WEEKEND...AT THE SAME TIME...THE
OPERATIONAL GFS SHOWS THE BEGINNING OF AN OMEGA BLOCK SETTING
UP...WITH THE SOUTHERN HIGH PLAINS SITTING RIGHT UNDER THE MAIN
TROUGH AXIS. STILL...THE CORRECT SOLUTION IS PROBABLY SOMEWHERE IN
BETWEEN THESE SOLUTIONS...WITH THE ECMWF SHOWING A MORE
PROGRESSIVE...BUT STILL DRY SOLUTION.
JOHNSON
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES TODAY. THERE WILL BE A BRIEF REPRIEVE TONIGHT AS
WINDS DIMINISH WITH SUNSET TO AROUND 15 MPH. HOWEVER...EXPECT VERY
POOR RECOVERY FOR RELATIVE HUMIDITY VALUES. SOME LOCATIONS IN THE
WESTERN AND CENTRAL PANHANDLES WILL ONLY SEE RELATIVE HUMIDITY VALUES
RECOVER TO AROUND 20 TO 25 PERCENT TONIGHT. TOMORROW WILL BE SIMILAR
TO TODAY...EXCEPT THE WINDS WILL BE STRONGER...AROUND 20 TO 30 MPH
WITH HIGHER GUSTS. THE PATTERN CONTINUES AGAIN ON TUESDAY WITH
RELATIVE HUMIDITY VALUES BELOW 10 PERCENT AND WINDS OF 20 TO 25
MPH...LEADING TO ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. BY
WEDNESDAY...THOUGH DRY CONDITIONS CONTINUE...WINDS SHOULD REMAIN
BELOW 15 MPH. THE GOOD NEWS IS THAT THERE IS A LIGHT AT THE END OF
THE TUNNEL...BY THURSDAY A COLD FRONT WILL BRING SLIGHTLY COOLER
WEATHER...LEADING TO HIGHER RELATIVE HUMIDITY VALUES AND WITH A RIDGE
BUILDING OVER THE REGION WINDS SHOULD BE RELATIVELY LIGHT THROUGH THE
END OF THE WEEK.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
10/17Hazardous weather outlook, May 8, 12:31 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1231 PM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-082100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1231 PM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY INTO EARLY THIS EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITY VALUES NEAR 5 PERCENT...AND DRY GRASSES. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON ARE LAKES TODAY DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITY VALUES NEAR 5 PERCENT... AND DRY GRASSES. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...A WIND ADVISORY MAY BE NEEDED ACROSS WESTERN SECTIONS OF THE PANHANDLES ON MONDAY WHERE THE STRONGEST WINDS ARE ANTICIPATED. CRITICAL FIRE WEATHER CONDITIONS WILL ONCE AGAIN BE POSSIBLE ON TUESDAY ACROSS ALL OF THE PANHANDLES...WITH ELEVATED FIRE WEATHER CONDITIONS ANTICIPATED FOR WEDNESDAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE AS DRY SOUTHWEST WINDS ARE FORECAST TO CONTINUE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE TUESDAY NIGHT AND WEDNESDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH WEDNESDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:21 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.